Alert archive / Iowa / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 142, NWS Quad Cities, IA

August 23, 2007Jefferson County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 23, 2007, 7:11 PM CDT for Jefferson County, Iowa. It was in force for 64 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2007, 7:11 PM CDT (00:11 UTC)
Expired
Aug 23, 2007, 8:15 PM CDT
In force
64 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

County Jefferson County, IA

The radar

The Quad Cities radar (KDVN), 134 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 7:25 PM CDTHAIL 0.88Batavia, IA
Aug 23, 7:26 PM CDTTSTM WND GST 616 S Fairfield, IA
Aug 23, 7:30 PM CDTTSTM WND GST 605 N Douds/Leando, IABRANCHES BREAKING FROM WIND GUSTS OVER 50 MPH.
Aug 23, 7:57 PM CDTTSTM WND DMGFairfield, IAPOWER LINES AND TREE BRANCHES DOWN ACROSS CITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 23, 7:10 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
443 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 240011
SVRDVN
IAC101-240115-
/O.NEW.KDVN.SV.W.0142.070824T0011Z-070824T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
711 PM CDT THU AUG 23 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST IOWA...

* UNTIL 815 PM CDT.

* AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM 6 MILES
  NORTHWEST OF ABINGDON TO 20 MILES SOUTH OF BATAVIA...OR ALONG A
  LINE EXTENDING FROM 12 MILES NORTHEAST OF OTTUMWA TO 18 MILES WEST
  OF KEOSAUQUA...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PACKWOOD AROUND 720 PM CDT...
  LIBERTYVILLE AROUND 725 PM CDT...
  FAIRFIELD AROUND 730 PM CDT...
  PLEASANT PLAIN AROUND 735 PM CDT...
  LOCKRIDGE AROUND 745 PM CDT...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS.
SEEK SHELTER IMMEDIATELY.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

LAT...LON 4116 9219 4089 9218 4090 9172 4116 9172

$$
3 follow-up statements
000 
WWUS53 KDVN 240019
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
719 PM CDT THU AUG 23 2007

IAC101-240115-
/O.CON.KDVN.SV.W.0142.000000T0000Z-070824T0115Z/
JEFFERSON IA-
719 PM CDT THU AUG 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR JEFFERSON COUNTY...

AT 716 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING
FROM LINBY TO 10 MILES SOUTHWEST OF LIBERTYVILLE...OR ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF FAIRFIELD TO 13 MILES NORTHWEST
OF KEOSAUQUA...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LIBERTYVILLE AND FAIRFIELD MUNICIPAL AIRPORT AROUND 725 PM CDT...
  FAIRFIELD AND COLLETT AROUND 730 PM CDT...
  PLEASANT PLAIN AND PERLEE AROUND 735 PM CDT...
  SALINA...EAST PLEASANT PLAIN AND BECKWITH AROUND 740 PM CDT...
  GLASGOW AROUND 745 PM CDT...

WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS.
SEEK SHELTER IMMEDIATELY.

THIS STORM HAS ALREADY PRODUCED WIND DAMAGE IN WAPELLO COUNTY NEAR
OTTUMWA...AND IT REMAINS A THREAT.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHEASTERN IOWA.

LAT...LON 4116 9219 4089 9218 4090 9172 4116 9172

$$
000 
WWUS53 KDVN 240040
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
739 PM CDT THU AUG 23 2007

IAC101-240115-
/O.CON.KDVN.SV.W.0142.000000T0000Z-070824T0115Z/
JEFFERSON IA-
739 PM CDT THU AUG 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR JEFFERSON COUNTY...

AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM PLEASANT PLAIN
TO COLLETT...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
FAIRFIELD TO 9 MILES SOUTHEAST OF FAIRFIELD...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GLASGOW AND GERMANVILLE AROUND 745 PM CDT...
  MERRIMAC...LOCKRIDGE AND FOUR CORNERS AROUND 750 PM CDT...

WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS.
SEEK SHELTER IMMEDIATELY.

THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND IT REMAINS A THREAT.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

THIS STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHEASTERN IOWA.

LAT...LON 4116 9219 4089 9218 4090 9172 4116 9172

$$
000 
WWUS53 KDVN 240114
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
814 PM CDT THU AUG 23 2007

IAC101-240124-
/O.EXP.KDVN.SV.W.0142.000000T0000Z-070824T0115Z/
JEFFERSON IA-
814 PM CDT THU AUG 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY EXPIRES AT
815 PM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHEASTERN IOWA.

LAT...LON 4116 9219 4089 9218 4090 9172 4116 9172

$$

LE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:00 PM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Aug 23, 3:00 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CDT THU AUG 23 2007

.SYNOPSIS...LOW PRESSURE WILL DEVELOP OVER EASTERN KANSAS AND
NEBRASKA TONIGHT AND MOVE TO THE EAST ALONG A STATIONARY BOUNDARY
EXTENDING ACROSS IOWA AND ILLINOIS. THUNDERSTORMS WITH HEAVY RAIN
ARE EXPECTED TO DEVELOP WHICH MAY LEAD TO LOCALIZED FLASH FLOODING
TONIGHT. PERIODS OF RAIN...LIKELY HEAVY AT TIMES...WILL OCCUR AGAIN
ON FRIDAY AS THE STATIONARY BOUNDARY BEGINS TO SLOWLY DRIFT TO THE
SOUTH.
&&

.SHORT TERM...REST OF TODAY AND FRIDAY...SCATTERED THUNDERSTORMS
WILL OCCUR THIS EVENING ACROSS THE FORECAST AREA. HEAVIER AND MORE
WIDESPREAD RAIN IS EXPECTED AGAIN OVERNIGHT AS LOW PRESSURE DEVELOPS
OVER EASTERN KANSAS AND NEBRASKA AND MOVES ACROSS IOWA ALONG A 850
MB/SFC BOUNDARY. ALL SHORT RANGE WEATHER MODELS SHOW THIS
DEVELOPMENT WITH VARYING AMOUNTS OF MODERATE TO HEAVY MODEL QPF. I
HAVE POPULATED MY QPF GRIDS WITH 18Z HPC QPF WHICH SEEMS TO BE
REASONABLE. I HAVE EXTENDED THE FLASH FLOOD WATCH THAT WAS IN AFFECT
ACROSS MY NORTHERN FORECAST AREA TO THE SOUTH AND THIS WATCH NOW
INCLUDES ALL MY FORECAST AREA COUNTIES THROUGH 00Z SAT. PERIODS OF
HEAVY RAIN WILL CONTINUE ON FRIDAY UNTIL THE SFC/850 MB BOUNDARY
SLOWLY SAGS TO THE SOUTH AS HIGH PRESSURE BEGINS TO BUILD INTO THE
UPPER MISSISSIPPI VALLEY. ...KUHL...
&&

.LONG TERM...SATURDAY TROUGH NEXT THURSDAY...THIS FORECAST PERIOD
WILL START OFF DRY AND LESS HUMID AS HIGH PRESSURE CONTINUES TO
BUILD INTO THE UPPER MID WEST. THE NEXT CHANCE OF RAIN WILL BE
TUESDAY AFTERNOON THROUGH WEDNESDAY AS A COLD FRONT MOVES ACROSS THE
AREA. I HAVE INCLUDED CHANCE POPS IN THE FORECAST FOR THIS TIME
FRAME. DRY AND PLEASANT WEATHER WILL RETURN TO THE REGION LATE IN
THE FORECAST PERIOD AS COOLER HIGH PRESSURE BUILDS IN FROM CANADA.
...KUHL...
&&

.AVIATION...
GENERAL MVFR CIGS WILL PREVAIL ACROSS THE REGION THIS EVENING AND
OVERNIGHT. INTERMITTENT IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS
WITH BRIEF LIFR CONDITIONS MAY OCCUR IN THE HEAVIEST STORMS. SFC
VSBYS COULD DROP TO 1-2 MILES IN HEAVY RAIN WITH CIGS AOB 1,000 FT.
STRONG GUSTY WINDS OF 30 TO 50 MPH AND HAIL ARE ALSO POSSIBLE IN THE
STRONGEST THUNDERSTORMS. ...KUHL...
&&

.HYDROLOGY...
BUSY HYDRO EVENT UNFOLDING WITH MANY FCST POINTS IN FLOOD WARNINGS
OR ADVISORIES...AND POTENTIALLY SIGNIFICANT CHANGES BEYOND WHAT THE
GOING FORECASTS DESCRIBE.

NEW FLOOD WARNINGS HAVE BEEN ISSUED TODAY FOR THE FOLLOWING RIVERS...
- MISSISSIPPI RIVER FROM THE QUAD CITIES DOWNSTREAM TO NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.
- MIDDLE AND LOWER WAPSIPINICON RIVER.
- LOWER CEDAR RIVER INCLUDING THE CEDAR RAPIDS IA AREA.
- IOWA RIVER FROM ITS CONFLUENCE WITH THE CEDAR RIVER DOWNSTREAM TO
THE MISSISSIPPI RIVER.

FLOOD WARNINGS CONTINUE FOR THE FOLLOWING RIVERS...
- UPPER TO MIDDLE WAPSIPINICON RIVER.
- IOWA RIVER UPSTREAM OF CORALVILLE LAKE.
- ROCK RIVER.
- PECATONICA RIVER.

FLOOD ADVISORIES CONTINUE FOR THE FOLLOWING RIVERS...
- MISSISSIPPI RIVER IN THE DUBUQUE IA AREA.
- CEDAR RIVER FROM THE VINTON IA AREA UPSTREAM.

THE RIVER FORECASTS ARE BASED ON COMBINED OBSERVED AND FORECAST
RAINFALL. THE 18Z HPC QPF FEATURED SOME SIGNIFICANT INCREASES IN OUR
FORECAST AREA WHICH TRANSLATED TO SOME SIGNIFICANT INCREASES IN THE
RIVER FORECASTS. THE RIVERS MOST AFFECTED WERE THE IOWA RIVER
DOWNSTREAM OF CORALVILLE LAKE...THE LOWER SKUNK RIVER BASIN...THE
LOWER DES MOINES RIVER BASIN AND THE ROCK RIVER BASIN. ALTHOUGH THE
FORECAST HYDROGRAPHS HAVE BEEN UPDATED ON OUR WEB PAGE...I HAVE
DECIDED TO LET THE EVENING SHIFT DECIDE ON ANY CHANGES. IN
ADDITION...THE 00Z HPC QPF WILL PROVIDE ADDITIONAL INFORMATION.
..JAZ..
&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH FRIDAY EVENING ALONG AND NORTH OF
HIGHWAY 92.  FLASH FLOOD WATCH MIDNIGHT TONIGHT THROUGH FRIDAY
EVENING FOR ALL OTHER LOCATIONS.

IL...FLASH FLOOD WATCH THROUGH FRIDAY EVENING ALONG AND NORTH OF
HIGHWAY 92.  FLASH FLOOD WATCH MIDNIGHT TONIGHT THROUGH FRIDAY
EVENING FOR ALL OTHER LOCATIONS.

MO...FLASH FLOOD WATCH MIDNIGHT THROUGH FRIDAY EVENING.

&&

KUHL/JAZ
Hazardous weather outlook, Aug 23, 10:55 AM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1055 AM CDT THU AUG 23 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-241600-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1055 AM CDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND THIS
EVENING ACROSS THE AREA...AS WELL AS A POTENTIAL FOR HEAVY RAIN
AND FLASH FLOODING. THUNDERSTORMS MOVING ACROSS CENTRAL IOWA INTO
THE AREA TODAY MAY BECOME MORE ORGANIZED...WITH A POTENTIAL FOR
THE STORMS TO BECOME SEVERE MAINLY EAST OF THE MISSISSIPPI BY
EARLY AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP TO THE WEST
AND MOVE INTO THE AREA LATER TODAY AND THROUGH THE OVERNIGHT HOURS
AS WELL. THE PRIMARY THREAT FROM ANY STORMS WILL BE FROM HEAVY
RAIN AND DAMAGING WINDS...WITH A SMALLER RISK FOR LARGE HAIL.

RISES TO FLOOD STAGE ARE OCCURRING ON ILLINOIS TRIBUTARY
RIVERS...PARTICULARLY ON THE ROCK RIVER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. PERIODS
OF THUNDERSTORMS WILL PERSIST ACROSS THE AREA...WITH OVERNIGHT
THUNDERSTORMS ENDING IN THE MORNING...THEN STORMS DEVELOPING AND
MOVING ACROSS AGAIN IN THE AFTERNOON AND EVENING HOURS. THE
PRIMARY RISKS FROM STORMS TOMORROW WILL BE FROM HEAVY RAIN AND
DAMAGING WINDS.

SEVERAL IOWA AND ILLINOIS TRIBUTARY RIVERS...AS WELL AS THE
MAINSTEM MISSISSIPPI RIVER...WILL APPROACH OR MAINTAIN RIVER
LEVELS ABOVE FLOOD STAGE BY THE END OF THE WEEK. THE AMOUNT OF
RISE WILL DEPEND VERY STRONGLY HOW MUCH RAIN FALLS OVER THE NEXT
COUPLE OF DAYS...AND WHERE IT FALLS. IN GENERAL...MINOR TO
MODERATE FLOODING IS EXPECTED ON SEVERAL TRIBUTARY RIVERS...WITH
MINOR FLOODING POSSIBLE ALONG THE MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT. IN
ADDITION...SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF RAINFALL
OVER 1 INCH AS WELL AS ANY FLOODING.

MAYES

In the hours before

Local storm report, Aug 23, 6:01 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
601 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     1 S BUDA                41.31N 89.68W
08/23/2007                   BUREAU             IL   LAW ENFORCEMENT

            SMALL TREES AND TREE LIMBS BLOWN DOWN. DELAYED REPORT.

&&

STEVEK
Local storm report, Aug 23, 6:16 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
616 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       CLINTON                 41.84N 90.23W
08/23/2007  M4.45 INCH       CLINTON            IA   CO-OP OBSERVER

            24 HOUR PRECIPITATION AMOUNT.

&&

MIKEZ
Local storm report, Aug 23, 6:38 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
638 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             GALVA                   41.17N 90.04W
08/23/2007  E0.25 INCH       HENRY              IL   EMERGENCY MNGR

            PEA TO DIME SIZE HAIL

&&

STEVEK
Local storm report, Aug 23, 6:40 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
640 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HEAVY RAIN       MUSCATINE               41.42N 91.07W
08/23/2007  M1.90 INCH       MUSCATINE          IA   TRAINED SPOTTER

            1.9 INCHES OF RAIN FELL BETWEEN 515 AND 545 PM. DELAYED
            REPORT.

&&

STEVEK
Local storm report, Aug 23, 6:48 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
648 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     TSTM WND GST     DONNELLSON              40.64N 91.56W
08/23/2007  M51.00 MPH       LEE                IA   TRAINED SPOTTER

            CORN WAS FLATTENED AND BARN DAMAGED NEAR DONNELLSON.
            DELAYED REPORT

1242 PM     TSTM WND GST     1 S BURLINGTON          40.79N 91.12W
08/23/2007  M50.00 MPH       DES MOINES         IA   TRAINED SPOTTER

1243 PM     TSTM WND DMG     BURLINGTON              40.81N 91.12W
08/23/2007                   DES MOINES         IA   TRAINED SPOTTER

            15 INCH TREE LIMB DOWN

1254 PM     TSTM WND DMG     KIRKWOOD                40.87N 90.75W
08/23/2007                   WARREN             IL   EMERGENCY MNGR

            WOODEN FENCE PULLED OUT OF THE GROUND.

0105 PM     TSTM WND DMG     KIRKWOOD                40.87N 90.75W
08/23/2007                   WARREN             IL   EMERGENCY MNGR

            TIME IS ESTIMATED. NUMEROUS TREES AND POWERLINES DOWN.
            SOME STRUCTURAL DAMAGE. A NWS SURVEY TEAM IS HEADED TO
            WARREN COUNTY TO ASSESS DAMAGES.

0105 PM     TSTM WND DMG     KIRKWOOD                40.87N 90.75W
08/23/2007                   WARREN             IL   LAW ENFORCEMENT

            POSSIBLE TORNADO REPORTED BY SHERIFFS DEPUTY.

0107 PM     TSTM WND GST     4 W MORRISON            41.81N 90.04W
08/23/2007  E50.00 MPH       WHITESIDE          IL   LAW ENFORCEMENT

            WIND ESTIMATED AT 50 MPH.

0108 PM     TSTM WND DMG     MONMOUTH                42.07N 90.88W
08/23/2007                   JACKSON            IA   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN TOWN.

0108 PM     TSTM WND DMG     MONMOUTH                40.91N 90.64W
08/23/2007                   WARREN             IL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN THROUGHOUT TOWN.

0108 PM     TSTM WND DMG     SMITHSHIRE              40.80N 90.78W
08/23/2007                   WARREN             IL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN THROUGHOUT TOWN.

0125 PM     TSTM WND DMG     BIGGSVILLE              40.85N 90.86W
08/23/2007                   HENDERSON          IL   EMERGENCY MNGR

            DELAYED REPORT...TREES DOWN. HOUSE AND CAR DAMAGED
            ...CORRECTED TIME FROM EARLIER REPORT...

0130 PM     TSTM WND DMG     5 NNE STRONGHURST       40.82N 90.86W
08/23/2007                   HENDERSON          IL   EMERGENCY MNGR

            LATE REPORT...NUMEROUS TREES DOWN BLOCKING HIGHWAYS 94
            AND 96 AND SOME TOWNSHIP ROADS.

0145 PM     TSTM WND DMG     ALBANY                  41.79N 90.22W
08/23/2007                   WHITESIDE          IL   LAW ENFORCEMENT

            TREE DOWN.

0145 PM     TSTM WND DMG     FULTON                  41.87N 90.16W
08/23/2007                   WHITESIDE          IL   LAW ENFORCEMENT

            TREE DOWN.

0200 PM     TSTM WND DMG     1 S BUDA                41.31N 89.68W
08/23/2007                   BUREAU             IL   LAW ENFORCEMENT

            SMALL TREES AND TREE LIMBS BLOWN DOWN. DELAYED REPORT.

0200 PM     HEAVY RAIN       4 S DEWITT              41.76N 90.55W
08/23/2007  M1.95 INCH       CLINTON            IA   CO-OP OBSERVER

            RAINFALL IN PAST TWO HOURS.

0201 PM     HEAVY RAIN       ELDRIDGE                41.64N 90.57W
08/23/2007  M1.12 INCH       SCOTT              IA   TRAINED SPOTTER

            RAINFALL BETWEEN 1230 PM AND 130 PM. MINOR STREET
            FLOODING.

0208 PM     TSTM WND DMG     1 W MAGNOLIA            41.11N 89.21W
08/23/2007                   PUTNAM             IL   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ACROSS ROUTE 18

0215 PM     HEAVY RAIN       ELDRIDGE                41.64N 90.57W
08/23/2007  M1.18 INCH       SCOTT              IA   NWS EMPLOYEE

            RAINFALL OF 1.18 IN PAST TWO HOURS. ALSO REPORTED 3.10
            INCHES RAIN FALL FROM 8 AM YESTERDAY TO 8 AM THIS
            MORNING.

0215 PM     TSTM WND DMG     PUTNAM                  41.18N 89.40W
08/23/2007                   PUTNAM             IL   LAW ENFORCEMENT

            TREES DOWN BLOCKING ROUTE 18 TO ROUTE 26 ON MCNABB
            BLACKTOP MAKING IT IMPASSABLE.

0216 PM     TSTM WND DMG     5 W MC NABB             41.18N 89.31W
08/23/2007                   PUTNAM             IL   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ACROSS ROUTE 26

0228 PM     TSTM WND DMG     MC NABB                 41.18N 89.21W
08/23/2007                   PUTNAM             IL   LAW ENFORCEMENT

            MULTIPLE TREES DOWN

0229 PM     TSTM WND DMG     MAGNOLIA                41.11N 89.20W
08/23/2007                   PUTNAM             IL   LAW ENFORCEMENT

            POWER LINES DOWN

0230 PM     FLASH FLOOD      4 NNW LONG GROVE        41.75N 90.60W
08/23/2007                   SCOTT              IA   LAW ENFORCEMENT

            WATER OVER THE ROAD ON 305TH ST...IN THE 15600 BLOCK.

0230 PM     HEAVY RAIN       MORRISON                41.81N 89.97W
08/23/2007  M1.43 INCH       WHITESIDE          IL   TRAINED SPOTTER

            RAIN FELL FROM 12 PM TO 215 PM.

0256 PM     HEAVY RAIN       4 E WHAT CHEER          41.41N 92.28W
08/23/2007  M1.74 INCH       KEOKUK             IA   TRAINED SPOTTER

            RAINFALL IN PAST 24 HOURS

0338 PM     HEAVY RAIN       3 SW MCCAUSLAND         41.71N 90.49W
08/23/2007  M4.65 INCH       SCOTT              IA   AMATEUR RADIO

            RAINFALL SINCE MIDNIGHT

0348 PM     HEAVY RAIN       1 W EMERSON             41.80N 89.79W
08/23/2007  M2.50 INCH       WHITESIDE          IL   TRAINED SPOTTER

            RAINFALL TOTAL SINCE 1 PM. DITCHES FULL.

0508 PM     TSTM WND DMG     MUSCATINE               41.42N 91.07W
08/23/2007                   MUSCATINE          IA   TRAINED SPOTTER

            TREE DOWN ON POWER LINES AT NEWELL AVE

0518 PM     HAIL             MUSCATINE               41.42N 91.07W
08/23/2007  E0.88 INCH       MUSCATINE          IA   TRAINED SPOTTER

0522 PM     TSTM WND GST     MUSCATINE               41.42N 91.07W
08/23/2007  E60.00 MPH       MUSCATINE          IA   TRAINED SPOTTER

            GUSTS ESTIMATED BETWEEN 50 TO 60 MPH.

0530 PM     HEAVY RAIN       MUSCATINE               41.42N 91.07W
08/23/2007  M1.90 INCH       MUSCATINE          IA   TRAINED SPOTTER

            1.9 INCHES OF RAIN FELL BETWEEN 515 AND 545 PM. DELAYED
            REPORT.

0537 PM     HEAVY RAIN       PRINCETON               41.38N 89.47W
08/23/2007  E0.50 INCH       BUREAU             IL   TRAINED SPOTTER

            RAIN FELL IN 15 MINUTES. THERE IS PONDING OF WATER ON
            STREETS.

0537 PM     TSTM WND DMG     PRINCETON               41.38N 89.47W
08/23/2007                   BUREAU             IL   TRAINED SPOTTER

            TREE BRANCHES AND SMALL LIMBS DOWN.

0543 PM     TSTM WND DMG     ANDALUSIA               41.44N 90.73W
08/23/2007                   ROCK ISLAND        IL   PUBLIC

            BRANCHES DOWN.

0544 PM     HEAVY RAIN       PROPHETSTOWN            41.67N 89.93W
08/23/2007  E0.50 INCH       WHITESIDE          IL   EMERGENCY MNGR

            RAIN FELL IN 15 MINUTES. CORRECTED AMOUNT

0600 PM     HEAVY RAIN       CLINTON                 41.84N 90.23W
08/23/2007  M4.45 INCH       CLINTON            IA   CO-OP OBSERVER

            24 HOUR PRECIPITATION AMOUNT.

0630 PM     HAIL             GALVA                   41.17N 90.04W
08/23/2007  E0.25 INCH       HENRY              IL   EMERGENCY MNGR

            PEA TO DIME SIZE HAIL

0634 PM     HEAVY RAIN       ROCHESTER               41.67N 91.17W
08/23/2007  E1.50 INCH       CEDAR              IA   EMERGENCY MNGR

            HEAVY RAINS EARLIER TODAY WASHED OUT DRIVEWAYS NEAR
            ROCHESTER.

&&

STEVEK
Local storm report, Aug 23, 7:08 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
708 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             4 SW MC NABB            41.14N 89.26W
08/23/2007  M0.88 INCH       PUTNAM             IL   TRAINED SPOTTER

&&

MIKEZ

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 7:50 PM CDTSevere Thunderstorm WarningDVNHenry, Van Buren73 min
Aug 23, 8:20 PM CDTSevere Thunderstorm WarningDVNDes Moines, Louisa55 min
Aug 23, 8:28 PM CDTSevere Thunderstorm WarningDVNLee62 min
Aug 23, 9:45 PM CDTRiver Flood WarningDVNLee, Van Buren38 hr
Aug 23, 9:45 PM CDTRiver Flood WarningDVNLee60 hr
Aug 23, 9:53 PM CDTFlash Flood WarningDVNKeokuk6 hr
Aug 23, 10:03 PM CDTRiver Flood WarningDVNJohnson, Louisa, Washington24 hr
Aug 23, 10:12 PM CDTFlash Flood WarningDVNJefferson, Van Buren6 hr
Aug 23, 10:52 PM CDTRiver Flood AdvisoryDVNClinton, Scott24 hr
Aug 23, 10:52 PM CDTRiver Flood AdvisoryDVNMuscatine, Scott24 hr
Aug 23, 10:59 PM CDTFlash Flood WarningDVNHenry5 hr
Aug 23, 11:46 PM CDTFlash Flood WarningDVNDes Moines, Lee6 hr
Aug 24, 5:34 AM CDTRiver Flood WarningDVNJohnson, Washington38 hr
Aug 24, 5:34 AM CDTRiver Flood WarningDVNKeokuk47 hr
Aug 24, 5:34 AM CDTRiver Flood WarningDVNHenry, Jefferson, Washington38 hr
Aug 24, 5:34 AM CDTRiver Flood WarningDVNDes Moines, Henry, Lee5 days
Aug 24, 7:59 AM CDTFlash Flood Warning EmergencyDVNJefferson, Van Buren6 hr
Aug 24, 7:59 AM CDTFlash Flood WarningDVNJefferson6 hr
Aug 24, 12:06 PM CDTRiver Flood AdvisoryDVNJones, Linn4 days
Aug 24, 12:06 PM CDTRiver Flood AdvisoryDVNCedar, Johnson, Linn5 days

Nearby

Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.